Alert archive / Nevada / Flash Flood Warnings in 2010

Flash Flood Warning 2, NWS Reno, NV

July 9, 2010Douglas County, Nevada

NWS Reno, NV issued this flash flood warning at Jul 9, 2010, 7:47 PM PDT for Douglas County, Nevada. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2010, 7:47 PM PDT (02:47 UTC)
Expired
Jul 9, 2010, 9:26 PM PDT
In force
99 min
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

County Douglas County, NV

The radar

The Reno radar (KRGX), 101 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 2.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2010-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2010-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4137 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WGUS55 KREV 100247
FFWREV
NVC005-100545-
/O.NEW.KREV.FF.W.0002.100710T0247Z-100710T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
747 PM PDT FRI JUL 9 2010

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL DOUGLAS COUNTY IN WESTERN NEVADA...

* UNTIL 1045 PM PDT

* AT 741 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR JUNCTION US 395 AND NV    
  756...OR 6 MILES SOUTH OF GARDNERVILLE...NEARLY STATIONARY OVER    
  THE AREA.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  GARDNERVILLE RANCHOS AND MUD LAKE VICINITY BETWEEN HIGHWAY 395 AND 
  NEVADA HIGHWAY 88 TO THE CALIFORNIA STATELINE.

HEAVY RAINFALL CONTINUES TO FALL AROUND AND JUST SOUTH OF THE 
GARDNERVILLE RANCHOS AREA. STORMS CONTINUE TO REDEVELOP OVER THE 
SAME AREA ADDING ADDITIONAL RAINFALL TO THE AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AND
RANCHLAND ALONG THE BANKS OF CREEKS AND STREAMS.

LAT...LON 3887 11980 3892 11977 3892 11965 3886 11963
      3880 11970

$$

HOON
2 follow-up statements
263 
WGUS75 KREV 100312
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
812 PM PDT FRI JUL 9 2010

NVC005-100545-
/O.CON.KREV.FF.W.0002.000000T0000Z-100710T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS NV-
812 PM PDT FRI JUL 9 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM PDT FOR
CENTRAL DOUGLAS COUNTY...

AT 803 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER 
MAINLY RURAL AREAS OF THE CENTRAL DOUGLAS COUNTY.

RAINFALL AMOUNTS OF UP TO ONE AND A HALF INCHES BEEN INDICATED BY 
DOPPLER RADAR OVER AND JUST SOUTH OF THE GARDNERVILLE RANCHOS AREA. 
ADDITIONAL RAINFALL OF UP TO ONE QUARTER INCH CAN BE EXPECTED OVER 
THE NEXT HOUR.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
PEOPLE IN FLOOD PRONE AND LOW LYING AREAS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THIS MAY INCLUDE MOVING TO
HIGHER GROUND BY THE SAFEST EVACUATION ROUTE POSSIBLE. DO NOT ATTEMPT
TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR
BY AUTOMOBILE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AND
RANCHLAND ALONG THE BANKS OF CREEKS AND STREAMS.

LAT...LON 3887 11980 3892 11977 3892 11965 3886 11963
      3880 11970

$$

HOON
852 
WGUS75 KREV 100426
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
926 PM PDT FRI JUL 9 2010

NVC005-100436-
/O.CAN.KREV.FF.W.0002.000000T0000Z-100710T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS NV-
926 PM PDT FRI JUL 9 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL DOUGLAS
COUNTY...

THE STORMS THAT EARLIER PROMPTED THE FLASH FLOOD WARNING HAVE
DISSIPATED...WITH A DIMINISHING FLOOD THREAT. REMEMBER THAT MINOR 
FLOODING OF LOW SPOTS MAY CONTINUE FOR SEVERAL HOURS.

LAT...LON 3887 11980 3892 11977 3892 11965 3886 11963
      3880 11970

$$

HOON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 1:21 PM PDT, 6 hours 26 minutes earlier.

Area forecast discussion, Jul 9, 1:21 PM PDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
121 PM PDT FRI JUL 9 2010

.SHORT TERM...

UPPER LEVEL SHORTWAVE CONTINUES TO HANG OFF THE CA COAST...INSTEAD
OF MOVING INLAND AS PREVIOUSLY PROGGED. THIS WILL LIMIT
THUNDERSTORM COVERAGE ACROSS THE CWA TODAY COMPARED TO WHAT WAS
THOUGHT THE PREVIOUSLY TWO DAYS. THE DIVERGENCE ZONE AHEAD OF THE
WAVE IS GENERATING THUNDERSTORMS ALREADY THROUGH EXTREME EASTERN
CHURCHILL AND PERSHING COUNTIES EASTWARD INTO NORTHEASTERN NEVADA.
ELSEWHERE ACROSS THE EASTERN SIERRA AND WESTERN NEVADA...
THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP LATER THIS AFTERNOON
AND EVENING...WITH THE BEST DEVELOPMENT INITIALLY THROUGH
LASSEN...NORTHERN WASHOE...AND NORTHERN PERSHING COUNTIES. AS THE
ZEPHYR WINDS KICK IN LATE THIS AFTERNOON...STORMS HAVE THE
POTENTIAL TO BECOME STRONGER ALONG THE LEADING CONVERGENT EDGE.

LINGERING MOISTURE AND INSTABILITY WILL KEEP THUNDERSTORMS IN THE
FORECAST ONCE AGAIN ON SATURDAY AFTERNOON. THE BEST FOCUS WILL BE
THROUGH MONO AND MINERAL COUNTIES WHERE THE BEST MOISTURE AND JET
DYNAMICS WILL COMBINE WITH A NATURAL CONVERGENCE ZONE. HAVE KEPT
SCATTERED THUNDERSTORMS THROUGH THIS AREA AND ISOLATED THUNDER
ELSEWHERE IN THE FORECAST.

HIGH PRESSURE TRIES TO BUILD INTO THE FORECAST AREA FROM THE WEST
SUNDAY INTO MONDAY...THOUGH IS HELD AT BAY BY A WAVE PASSING
THROUGH IDAHO AND MONTANA. THIS WILL LIMIT THE WARMING POTENTIAL
SLIGHTLY...HOWEVER TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE
NORMAL. THIS WILL BE A DRIER AND MORE STABLE AIR MASS...BUT IT
WILL TAKE A FEW DAYS TO MODERATE THE MOIST AND UNSTABLE AIR MASS
THAT IS CURRENTLY IN PLACE. HAVE LEFT A SLIGHT CHANCE OF
THUNDERSTORMS THROUGH THE MONO-MINERAL CONVERGENCE ZONE SUNDAY
AFTERNOON...BUT REMOVED ALL MENTIONABLE POPS BY MONDAY. DF

.LONG TERM...TUESDAY THROUGH FRIDAY...

THE ECMWF HAS CONTINUED TO TREND WITH THE GFS IN SETTING UP THE MAIN
AREA OF HIGH PRESSURE OVER THE AZ/MEXICO BORDER. THIS WILL ALLOW
WARM AND BREEZY CONDITIONS ACROSS THE GREAT BASIN NEXT WEEK IN
ASSOCIATION WITH TWO PASSING SHORTWAVES TO OUR NORTH TUESDAY AND
FRIDAY. TEMPERATURES WILL REMAIN SEVERAL DEGREES ABOVE NORMAL
THROUGH THE LONG TERM PERIOD WITH DRY AIR AND POOR OVERNIGHT RH
RECOVERIES.

BY WEDNESDAY AFTERNOON DIFFERENCES IN THE MODELS ARISE AS THE ECMWF
FLATTENS OUT TO A BARELY AMPLIFIED SHORTWAVE RIDGE BEHIND THE FIRST
SHORTWAVE WHILE THE GFS CONTINUES TO DIG HEIGHTS IN A WEAK
TROUGH-LIKE PATTERN. THE GFS SUPPORTS BREEZIER AFTERNOONS WHILE THE
ECMWF SHOWS WARMER TEMPERATURES AND LIGHTER WINDS. HAVE KEPT
AFTERNOON MAX TEMPS IN THE UPPER 90S FOR WESTERN NV AND MID TO UPPER
80S IN THE SIERRA THROUGH THE WEEK AS BOTH SOLUTIONS KEEP H700 TEMPS
BETWEEN 13C AND 17C.

THE SECOND SHORTWAVE LOOKS TO PASS OVER WA/ID/MT FRIDAY PROVIDING A
WEAK INFLUENCE OVER OUR AREA WITH SLIGHTLY COOLER TEMPS AND
INCREASING AFTERNOON WEST WINDS. WITH MODERATE CONFIDENCE IN THE GFS
AND ITS ENSEMBLES AND LACK OF CONSISTENCY IN THE ECMWF...DID NOT
MAKE MANY CHANGES TO THE END OF THE PERIOD. LABELLE

&&

.AVIATION...

TOWERING CU DEVELOPMENT ALONG THE SIERRA AND INTO WESTERN NV THROUGH
03Z WITH POTENTIAL FOR ISOLATED THUNDERSTORMS AT ALL TERMINALS.
OUTFLOW WINDS ARE MAIN THREAT WITH GUSTS UP TO 45KTS POSSIBLE. BRIEF
PERIODS OF MVFR VIS IN THUNDERSTORMS AND SHOWERS ALSO POSSIBLE.
LIGHT WEST WINDS AND VFR CONDITIONS INTO SATURDAY. LABELLE

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 9, 6:35 AM PDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
635 AM PDT FRI JUL 9 2010

CAZ070>073-NVZ001>005-101400-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
635 AM PDT FRI JUL 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER
THE SIERRA AND WESTERN NEVADA. THESE STORMS WILL BE CAPABLE OF
LOCALLY HEAVY RAIN...SMALL HAIL AND STRONG GUSTY WINDS AROUND 40
MPH. DANGEROUS LIGHTNING CAN ALSO BE EXPECTED WITH THESE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO AFFECT THE REGION
SATURDAY AND DECREASE IN COVERAGE BY SUNDAY. LOCALLY HEAVY RAIN...SMALL
HAIL AND STRONG WINDS ARE POSSIBLE WITH STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY. SPOTTERS ARE ASKED TO
REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER
SERVICE.

TOLBY/MCGUIRE

HTTP://WEATHER.GOV/RENO

In the hours before

Local storm report, Jul 9, 4:25 PM PDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
425 PM PDT FRI JUL 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             3 WNW SIERRAVILLE       39.60N 120.42W
07/09/2010  M0.50 INCH       SIERRA             CA   TRAINED SPOTTER

            1/4-1/2 INCH SIZED HAIL REPORTED IN SATLEY, CA. STORM
            TOTAL RAIN OF 0.3 INCHES OVER A 40 MINUTE PERIOD FROM
            ABOUT 330 TO 410 PM.

0410 PM     TSTM WND DMG     2 WNW CHILCOOT          39.81N 120.18W
07/09/2010                   PLUMAS             CA   TRAINED SPOTTER

            3 TREE BRANCHES BROKEN OFF A POPLAR TREE. WINDS ESTIMATED
            AT 50 MPH.

&&

DFISHLER
Special weather statement, Jul 9, 5:14 PM PDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
514 PM PDT FRI JUL 9 2010

CAZ071-100045-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
514 PM PDT FRI JUL 9 2010

...STRONG THUNDERSTORM WEST OF JANESVILLE...

AT 510 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF MOONLIGHT BURN AREA...OR
26 MILES SOUTH OF EAGLE LAKE...AND MOVING NORTHWEST AT 10 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40
MPH... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...ANTELOPE LAKE...FREDONYER PASS...
  JUNCTION CA 36 AND CA 44...MOONLIGHT BURN AREA...ANTELOPE BURN AREA
  AND BOULDER CREEK CAMPGROUND.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 4047 12081 4035 12062 4014 12050 4010 12073
      4022 12096
TIME...MOT...LOC 0012Z 165DEG 9KT 4028 12068

DF
Special weather statement, Jul 9, 5:49 PM PDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
549 PM PDT FRI JUL 9 2010

CAZ071-100130-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
549 PM PDT FRI JUL 9 2010

...STRONG THUNDERSTORMS BETWEEN ANTELOPE LAKE AND FREDONYER PASS...

AT 544 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORMS NEAR ANTELOPE BURN AREA...OR 19 MILES
NORTHEAST OF QUINCY...AND MOVING NORTH AT 5 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40
MPH... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...ANTELOPE LAKE...GENESEE...MOONLIGHT
  BURN AREA...ANTELOPE BURN AREA...BOULDER CREEK CAMPGROUND AND LONE
  ROCK CAMPGROUND.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 4029 12106 4038 12068 4011 12038 3994 12076
      3999 12081 4018 12089 4018 12092 4021 12096
      4023 12103 4028 12107
TIME...MOT...LOC 0047Z 169DEG 3KT 4011 12065

DF
Special weather statement, Jul 9, 5:50 PM PDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
550 PM PDT FRI JUL 9 2010

NVZ003-100130-
GREATER RENO-CARSON CITY-MINDEN AREA-
550 PM PDT FRI JUL 9 2010

...STRONG THUNDERSTORM NEAR MINDEN-GARDNERVILLE...

AT 544 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR JUNCTION US 395 AND NV 756...OR NEAR
GARDNERVILLE...AND MOVING NORTHEAST AT 10 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 40 TO 50 MPH... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...GARDNERVILLE...GARDNERVILLE RANCHOS...
  JOHNSON LANE...MINDEN...MINDEN-TAHOE AIRPORT AND JUNCTION NV 88 AND
  NV 756.

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 395 BETWEEN MINDEN AND
HOLBROOK JUNCTION. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS
WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT
IN PONDING WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON
YOUR HEADLIGHTS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3907 11972 3892 11948 3881 11971 3892 11983
TIME...MOT...LOC 0048Z 230DEG 7KT 3890 11973

LABELLE
Special weather statement, Jul 9, 6:34 PM PDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
634 PM PDT FRI JUL 9 2010

NVZ004-100215-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
634 PM PDT FRI JUL 9 2010

...STRONG THUNDERSTORM WEST OF WABUSKA...

AT 628 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF FORT CHURCHILL STATE
PARK...OR 19 MILES SOUTHEAST OF VIRGINIA CITY...AND MOVING NORTHEAST
AT 5 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...FORT CHURCHILL STATE PARK AND ALONG
ALTERNATE 95 BETWEEN SILVER SPRINGS AND WABUSKA.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS WILL RISE RAPIDLY NEAR
THUNDERSTORMS.

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3937 11922 3922 11916 3909 11932 3921 11944
TIME...MOT...LOC 0132Z 230DEG 6KT 3916 11935

LABELLE
Special weather statement, Jul 9, 6:54 PM PDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
654 PM PDT FRI JUL 9 2010

NVZ003-100230-
GREATER RENO-CARSON CITY-MINDEN AREA-
654 PM PDT FRI JUL 9 2010

...STRONG THUNDERSTORM DEVELOPING SOUTH OF MINDEN-GARDNERVILLE...

AT 645 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR JUNCTION CA 88 AND NV 88...OR 7 MILES
SOUTH OF GARDNERVILLE. THIS STORM WAS NEARLY STATIONARY.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...GARDNERVILLE...GARDNERVILLE RANCHOS...
  MINDEN...HIGHWAY 395 BETWEEN MINDEN AND HOLBROOK JUNCTION...AND
HIGHWAY 88 BETWEEN MINDEN AND THE CALIFORNIA STATE LINE.

DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING WATER.
SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3887 11950 3872 11959 3888 11981 3898 11977
TIME...MOT...LOC 0150Z 288DEG 2KT 3885 11971

LABELLE

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 5:50 PM PDTSpecial Weather StatementREVDouglas40 min
Jul 9, 6:34 PM PDTSpecial Weather StatementREVLyon41 min
Jul 9, 6:54 PM PDTSpecial Weather StatementREVDouglas36 min
Jul 10, 2:59 PM PDTFire Weather WatchREV23 hr

Nearby

Flash Flood Warnings in Nevada, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.